Half Life - Paxil

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

harlan
Regular Member


Date Joined Jun 2008
Total Posts : 108
   Posted 3/17/2009 9:29 AM (GMT -7)   

I can't remember if this post was on this forum or on another one but I have searched and can't find it.  I was getting antsy in reducing my Paxil and I think I reduced it too much too quick and I'm getting the boo-hoos again in the mornings.  Now I am trying to get back to where I was but am trying to figure out how long it might take to get there.  I was trying to add up how much Paxil is in my system based on the half life but can't remember the formula and someone posted it at one time, I thought.

Thanks.


melodee
Veteran Member


Date Joined Oct 2008
Total Posts : 800
   Posted 3/17/2009 9:49 AM (GMT -7)   
Hi Harlan,

Are you trying to adjust your med without your doctor's supervision? If so, I think you may want to consult your doc first because you should not be changing your medication dosage by yourself.

harlan
Regular Member


Date Joined Jun 2008
Total Posts : 108
   Posted 3/17/2009 10:01 AM (GMT -7)   
He knows what I did and now I am trying to get back to where I was.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 3/17/2009 12:07 PM (GMT -7)   

harlan

Paxil has a half-life of less than 24 hours. This means that Paxil is a substance that your body actively seeks to remove and it takes less then a day for your body to reduce the concentration of Paxil’s active agents in your blood by about half.

This is a short half-life.  I have read  the shorter half-life of Paxil contributes to the potential for withdrawal symptoms. The body is used to being in control and making gradual changes. A drug with a short half-life will rock your world as your body scrambles to adjust.

Just my 2 cents worth.

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


harlan
Regular Member


Date Joined Jun 2008
Total Posts : 108
   Posted 3/17/2009 12:13 PM (GMT -7)   
I was on 50mg and with the help of Topamax, I cut that dose in half so I'm down to 25mg. My doc wanted to keep me at 25mg for awhile so see how I do before I cut it down even further but I decided (stupidly) to see how I would do on 25mg every other day. After a week, it didn't work. My boo-hoos came back and I'm anxious in the mornings again. So I'm back to 25mg every day and am trying to figure out when I'll be stable again. I don't know how much of it is back in my system, though. It took a couple of weeks for the original 50mg to get in my system. I really don't like this rollercoaster that I'm on.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 3/17/2009 1:41 PM (GMT -7)   
I am so sorry that you are on this coaster ride harlan

I do hope it wont be long before med is fully back in your system

Keep us posted

LYN
 DX: Crohns,Pyoderma Gangrenosum,Anxiety/Panic,
Fibro & Other DD

Donate at  www.healingwell.com
 
                               Moderator@Alzheimer's..
              CO Moderator @ Anxiety and Panic........Co Moderator   @ Crohns                    
                            Keep The Fight Going..Or YOu Will Lose
               Look For The GOOD, Even At Your Lowest
  We Have Anxiety and Panic...................Anxiety and Panic DO NOT Have us         
   
                                     LYN


harlan
Regular Member


Date Joined Jun 2008
Total Posts : 108
   Posted 3/31/2009 9:29 AM (GMT -7)   
I finally just went back to my 50mg of Paxil.  I swear I feel like I will never get off this stuff.  It is terrible.  The withdrawals are so bad trying to get off or even taper.  I have been on it since late 2000 and it has always worked for me but I just keep trying to get off of it.  I guess I should just leave it alone since it's working for me.  You would think I would learn my lesson.
 
Now I wish I would just get stable.  I am just so sick of the morning anxiety, the morning crying spells and feeling blah.

Seajay
New Member


Date Joined Mar 2009
Total Posts : 11
   Posted 3/31/2009 11:05 AM (GMT -7)   
Hi everyone...I'm new here but have been on Paxil for about six months. I had no idea the half life was less than 24 hours. I started out on 40 mg but it affected my memory so I cut back to 20 mg with the Doctor's permission. My anxiety never seemed to go away on either dose. The lower dose fixed the memory somewhat but the crying spells are with me daily. Paxil is the fourth med I've tried in the last three years. I asked the Doctor to put me on 10 mg Librium per day to see how that would help my anxiety. It does help. I had a Doctor years ago put me on Prozac and Librium together for about six months. I continued with the Prozac for years and then the anxiety raised it's head again. That's when the Doctors started giving me all these new drugs and I haven't been the same since! My brain is telling me to go back to what worked years ago and start using the Prozac again!!

harlan
Regular Member


Date Joined Jun 2008
Total Posts : 108
   Posted 3/31/2009 11:25 AM (GMT -7)   
How long has it been since you went from 40mg to 20mg?

Seajay
New Member


Date Joined Mar 2009
Total Posts : 11
   Posted 3/31/2009 12:04 PM (GMT -7)   
I forgot to tell you I was on 30 mg for three weeks and now have been on 20 for one week this time. I had been on 20 mg for a monrh before going to the 30 mg.  Also, I take the Paxil at night.

harlan
Regular Member


Date Joined Jun 2008
Total Posts : 108
   Posted 3/31/2009 12:10 PM (GMT -7)   
so this is recent? no wonder you're having the crying spells. I can't deal with the back and forth. my system is all out of whack because of going back and forth with my doses. I realized it took me a good 3 weeks to get really stable on one dose and the crying spells stopped.

Anxious soul
Regular Member


Date Joined Mar 2008
Total Posts : 69
   Posted 4/2/2009 6:14 PM (GMT -7)   
First of all, don't even think about reducing the Paxil unless you feel you are "cured" or that you can handle your level of anxiety on your own accord. When and if you decide to taper, do it very slowly. If there is no medical emergency, what's the rush? I was on paxil 4 years ago. I took 20 mgs daily for 1 year. I reduced 5 mgs a month for 2 months. When I was at the 10mg mark, I switched to the liquid form and reduced it by 1 mg a week. When I hit 4 mgs, I just stopped simply because I kept forgetting to take it LOL. My taper took about 3 months (but remember I was at 20, not 40 mgs). I had no ill side effects, I have not returned to the med, but I do take .5mg ativan if I feel a state of panic is coming and it is very rare. Remember that these drugs are creating a chemical reaction in your brain, either to supplement something that was temporarily drained or a genetic predisposition. To take it away too quickly is going to send your brain haywire IMO. Your brain has to relearn how to cope without the chemically induced synapses.

Give your brain and soul sometime to think.

_soul
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:12 PM (GMT -7)
There are a total of 2,733,368 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
228 Guest(s), 8 Registered Member(s) are currently online.  Details
Ridgeruner, Mews2much, bluelyme, ROXY68, Hungrydude, Scaredy Cat, roisin86, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer